Discussions that mention benadryl

High & Low Blood Pressure board


Hi, :)

It looks paler today and has not spread. I don't think it was an allergic reaction. I eat the same boring stuff all the time and wear the same (= soft, made from natural fibers only) clothes. I can live with with the rash, as long as I don't start getting it on my face where it can be seen. That would really bother me. The rash I had on my chest has finally gone. It took a long time. I will not be seeing a doctor in order to get a cream to treat it with. I don't want to take any more meds than I absolutely have to. Especially not the steroids in any form.

I just talked to a friend who had moved across the country. Her doctor started her on a combo medication for high blood pressure about two months ago. Her blood pressure is right on target. She now has acne on her face for the first time in her life, and has had skin rash several times since starting the medication. However unpleasant they may be, the skin rashes and other dermatological problems are very common side effects of our medications and something we'll have to get used to.
I read about the types of allergic reactions and swellings you mention (angioedema) when I was researching the types of edema and their causes. As it happens, my friend had to take her hubby to the ER again just last week. He gets face, mouth and lip swellings for which he takes the Benadryl. Sometimes the swelling happens in his throat and obstructs his breathing. It is not known for sure whether his medication causes these reactions. He's had a couple of TIAs and is on medication for high blood pressure and a blood thinner.

Thank you once again for your advice. I'll pick up some Benadryl after work and keep it around, just in case. Have a good day! :)

flowergirl